Alert archive / Colorado / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 19, 2002, 10:05 PM MDT for Garfield County, Colorado. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 10:05 PM MDT (04:05 UTC)
- Expired
- Jul 20, 2002, 12:00 AM MDT
- In force
- 115 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Garfield County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KGJT 200405
FFWGJT
COC045-200600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1004 PM MDT FRI JUL 19 2002
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GARFIELD COUNTY IN WEST CENTRAL COLORADO
THIS INCLUDES THE CITY OF GLENWOOD SPRINGS
* UNTIL MIDNIGHT MDT
* AT 1004 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
RAIN OVER GLENWOOD SPRINGS...MOVING NORTHWEST AT 5 MPH.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
RURAL EASTERN GARFIELD COUNTY AT 1010 PM MDT
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING IN THE
MITCHELL CREEK BASIN NORTH OF INTERSTATE 70. THE HEAVY RAINS COULD
ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GRAND JUNCTION.
LAT...LON 3950 10731 3957 10724 3964 10733 3961 10740
3954 10742What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:31 PM MDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jul 19, 2:31 PM MDT, 7 hours 34 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 231 PM MDT FRI JUL 19 2002 UPPER HIGH CENTER LOCATED OVER EASTERN COLORADO HAS ALLOWED DEEPER MOISTURE TO SHIFT OVER EASTERN UTAH AND WESTERN COLORADO. 12Z GJT RAOB PW UP TO 1.07 INCHES. STORMS SO FAR HAVE BEEN MOVING FAST ENOUGH TO LIMIT HEAVY RAIN THREAT. WILL NEED TO WATCH FOR ANY TRAINING ECHOES THOUGH. UPPER LOW LIFTING NORTHEAST ACROSS NORTHERN NEVADA AND SOUTHWEST IDAHO ON WV IMAGERY WEAKENS INTO AND OPEN WAVE TONIGHT AND SATURDAY. RIGHT ENTRANCE REGION OF UPPER JET AHEAD OF THIS LOW MOVES OVER THE FORECAST AREA LATE TODAY AND TONIGHT AND LINGERS OVER THE AREA SATURDAY. THIS SHOULD ALLOW CONVECTION TO BECOME MORE FOCUSED ACROSS THE NORTH THIS EVENING AND CARRY INTO THE OVERNIGHT HOURS TONIGHT. DRIER AIR ADVECTING INTO THE SOUTHWEST ON WV IMAGERY. MODELS BRING THIS DRIER AIR INTO THE FORECAST AREA SATURDAY. ENOUGH LOW LEVEL MOISTURE THOUGH FOR SCATTERED DIURNAL CONVECTION AGAIN SATURDAY AFTERNOON AND EVENING. UPPER DIVERGENCE AND WEST COMPONENT TO THE MID LEVEL FLOW SHOULD FOCUS MOST OF THE CONVECTION NEAR THE DIVIDE SATURDAY. HIGH BECOMES REPOSITIONED OVER ARIZONA AND UTAH SUNDAY. DRYING TREND WILL CONTINUE WITH NORTHWEST FLOW OVER THE AREA. DIURNAL CONVECTION DECREASING IN AREAL COVERAGE AND CONFINED TO THE MOUNTAINS WITH A FEW STORMS DRIFTING OVER THE VALLEYS LATE IN THE DAY. PERSISTENCE OR A SMALL DOWNWARD TREND IN TEMPERATURES FOR SATURDAY... THEN WARMER ON SUNDAY. TAL ..EXTENDED (MON-FRI) A WEAK WAVE LIFTS ACROSS THE CENTRAL GREAT BASIN AND NORTH OF OUR AREA ON TUESDAY WITH LITTLE EFFECT ON OUR REGION. WITH THE RIDGE AXIS STILL OVER OUR CWA AND ADEQUATE MOISTURE OVER AREA...HAVE CONTINUED A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MOUNTAINS...WITH A SLIGHT CHANCE OVER LOWER ELEVATIONS. RIDGE BUILDS WEST OVER THE SOUTHWEST US WEDNESDAY THROUGH FRIDAY. WITH THE RIDGE AXIS WEST OF CWA HAVE GONE WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DRY CONDITIONS OVER LOWER ELEVATIONS WITH A RETURN TO HOT TEMPERATURES DURING THE PERIOD. MPM .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:28 PM MDT | Flash Flood Warning | GJT | Garfield | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.